MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Catalog Number 1013317J
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dragonfly optis imaging catheter was used and after optical coherence tomography (post soft radiopaque portion), the versaturn guide wire was re-advanced on another vessel and could not be advanced.The guide wire was removed independently and noted to have unraveled but intact.Another versaturn guide wire was used to complete the procedure.There was no issue with the dragonfly optis imaging catheter.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the dragonfly optis imaging catheter was used and after optical coherence tomography (post soft radiopaque portion), the versaturn guide wire was attempted to be re-advanced in another vessel and could not be advanced.The guide wire was removed independently and was noted to have unraveled but was still intact.Another versaturn guide wire was used to complete the procedure.There was no issue with the dragonfly optis imaging catheter.There was no adverse patient effect and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was noted upon further review: the guide wire was removed independently and was noted to have unraveled (past soft radiopaque portion) but was still intact.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported break was confirmed.The reported difficult to advance could not be tested due to the device condition.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment nonconformities.The electronic lot history record (elhr) revealed no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Analysis of the returned wire noted a core break on the distal end.The stretched coils are likely a result of the core break.Factors that may contribute to a break during use include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, excessive force, device support, or tensile strength.In this case, the unraveled coils were noted during readvancement of the wire, after it failed to cross the lesion.It is possible that the guide wire sustained damage during readvancement, resulting in the reported difficulty.Manipulation of the wire, when difficulty was encountered, may have contributed to the core break; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19037789
Report Number2024168-2024-04226
Device Sequence Number12769833
Product Code DQX
UDI-Device Identifier08717648198472
UDI-Public(01)08717648198472(17)260131(10)4020871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number1013317J
Device Lot Number4020871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAGONFLY OPTIS.
Patient SexUnknown